# SDR 97ZZZX2875

- Difficulty date: June 6, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3527U
- Make and model: Piper PA-31-350
- Aircraft serial: 317952141
- System (JASC): 5521 · Elevator, Spar/Rib
- Part: Spar
- Part number: 4007514
- Condition: Cracked
- Location: Lt Elevator
- Part time: 14,480 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT ELEVATORS WERE OPENED UP IN C/W PIPER MANDATORY SB 998.  THE LEFT ELEVATOR SPAR WAS FOUND CRACKED AT THE TIP AND FOUND CRACKED HALF WAY THROUGH THE SPAR JUST INBOARD OF THE VERY OUTBOARD ATTACH POINT.  ELEVATOR SPARS NEED TO BE STRENGTHENED UP AT THESE POINTS AND THE ELEVATOR LEADING EDGE ABRASION (RUBBER BOOT) NEEDS TO BE CHANGED TO SOMETHING SOLID THAT DOESN'T VIBRATE IN THE AIRFLOW.
